Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 

 

Hyperbolic relaxation of reaction-diffusion equations with dynamic boundary conditions


Authors: Ciprian G. Gal and Joseph L. Shomberg
Journal: Quart. Appl. Math. 73 (2015), 93-129
MSC (2010): Primary 35B41; Secondary 35L20, 35K57
DOI: https://doi.org/10.1090/S0033-569X-2015-01363-5
Published electronically: January 29, 2015
MathSciNet review: 3322727
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Under consideration is the hyperbolic relaxation of a semilinear reaction-diffusion equation

$\displaystyle \varepsilon u_{tt}+u_{t}-\Delta u+f(u)=0$    

on a bounded domain $ \Omega \subset \mathbb{R}^{3}$ with $ \varepsilon \in (0,1]$ and the prescribed dynamic condition

$\displaystyle \partial _{\mathbf {n}}u+u+u_{t}=0$    

on the boundary $ \Gamma :=\partial \Omega $. We also consider the limit parabolic problem ( $ \varepsilon =0$) with the same dynamic boundary condition. Each problem is well-posed in a suitable phase space where the global weak solutions generate a Lipschitz continuous semiflow which admits a bounded absorbing set. Because of the nature of the boundary condition, fractional powers of the Laplace operator are not well-defined. The precompactness property required by the hyperbolic semiflows for the existence of the global attractors is gained through the approach of Pata and Zelik (2006). In this case, the optimal regularity for the global attractors is also readily established. In the parabolic setting, the regularity of the global attractor is necessary for the semicontinuity result. After fitting both problems into a common framework, a proof of the upper-semicontinuity of the family of global attractors is given at $ \varepsilon =0$. Finally, we also establish the existence of a family of exponential attractors.

References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC (2010): 35B41, 35L20, 35K57

Retrieve articles in all journals with MSC (2010): 35B41, 35L20, 35K57


Additional Information

Ciprian G. Gal
Affiliation: Department of Mathematics, Florida International University, Miami, Florida 33199
Email: cgal@fiu.edu

Joseph L. Shomberg
Affiliation: Department of Mathematics and Computer Science, Providence College, Providence, Rhode Island 02918
Email: jshomber@providence.edu

DOI: https://doi.org/10.1090/S0033-569X-2015-01363-5
Keywords: Dynamic boundary condition, semilinear reaction diffusion equation, hyperbolic relaxation, damped wave equation, singular perturbation, global attractor, upper-semicontinuity
Received by editor(s): February 19, 2013
Received by editor(s) in revised form: April 2, 2013
Published electronically: January 29, 2015
Article copyright: © Copyright 2015 Brown University


Brown University The Quarterly of Applied Mathematics
is distributed by the American Mathematical Society
for Brown University
Online ISSN 1552-4485; Print ISSN 0033-569X
© 2017 Brown University
Comments: qam-query@ams.org
AMS Website